Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Mar 20, 2006, 10:59 AM CST for Montgomery County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2006, 10:59 AM CST (16:59 UTC)
- Expired
- Mar 20, 2006, 11:30 AM CST
- In force
- 31 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Montgomery County, TX
The radar
The Houston radar (KHGX), 101 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 10:15 AM CST, 44 minutes earlier.
Area forecast discussion, Mar 20, 10:15 AM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1015 AM CST MON MAR 20 2006
.DISCUSSION...
SCATTERED CONVECTION MAINLY NEAR AND ALONG DRY LINE EXTENDING FROM
NEAR GRAPELAND TO NEW WAVERLY TO EL CAMPO. THIS LINE HAS BEEN
PUSHING EAST NEAR 30 MPH WHILE INDIVIDUAL CELLS MOVING RAPIDLY
TO THE NORTHEAST NEAR 50 MPH. UPDATED 1ST PERIOD OF ZFPHGX WITH
TORNADO WATCH 101 EXPIRING AT 10 AM LOCAL. ADJUSTED POPS ACCORDING
TO CURRENT CONVECTIVE TRENDS. OTHERWISE...FORECAST PACKAGE ON
TRACK. 37
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 80 43 65 38 65 / 20 0 0 0 10
HOUSTON (IAH) 81 48 68 40 66 / 40 0 0 0 10
GALVESTON (GLS) 80 57 66 49 66 / 40 0 0 0 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
COLORADO...JACKSON...MATAGORDA...AND WHARTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 PM MONDAY FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...AND
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
NM.
&&Hazardous weather outlook, Mar 20, 6:37 AM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 637 AM CST MON MAR 20 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-211245- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 637 AM CST MON MAR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL COME TO AN END THIS MORNING. A FEW OF THE STORMS COULD PRODUCE LARGE HAIL OR AN ISOLATED TORNADO BEFORE 10 AM OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 4:14 AM CST | Tornado Warning | HGX | Montgomery | 31 min |
| Mar 20, 4:52 AM CST | Tornado Warning | HGX | San Jacinto | 8 min |
| Mar 20, 5:05 AM CST | Special Marine Warning | HGX | 55 min | |
| Mar 20, 5:56 AM CST | Special Marine Warning | HGX | 64 min | |
| Mar 20, 7:14 AM CST | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 31 min |
| Mar 20, 9:37 AM CST | Severe Thunderstorm Warning | HGX | Grimes, Waller | 23 min |
| Mar 20, 10:39 AM CST | Severe Thunderstorm Warning | HGX | Harris | 36 min |
| Mar 20, 11:15 AM CST | Severe Thunderstorm Warning | HGX | Liberty | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.